Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 35, NWS Phoenix, AZ

August 5, 2007Gila County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Aug 5, 2007, 3:17 PM MST for Gila County, Arizona. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2007, 3:17 PM MST (22:17 UTC)
Expired
Aug 5, 2007, 5:15 PM MST
In force
118 min
Issued by
NWS Phoenix, AZ
Area
Whole counties

County Gila County, AZ

The radar

The Flagstaff radar (KFSX), 93 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 10.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2007-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2007-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPSR 052219
FFWPSR
AZC007-060015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
317 PM MST SUN AUG 5 2007

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...

* UNTIL 515 PM MST

* AT 308 PM MST...FLASH FLOODING WAS LIKELY FROM THUNDERSTORMS
  OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INDIAN
  HIGHWAY 6 AND HIGHWAY 70 BETWEEN CUTTER AND THE TOWN OF SAN 
  CARLOS. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3328 11067 3328 11045 3341 11045 3341 11065

$$

HV
1 follow-up statement
000 
WGUS75 KPSR 052321
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
415 PM MST SUN AUG 5 2007

AZC007-052325-
GILA AZ-
415 PM MST SUN AUG 5 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL GILA
COUNTY...

THE FLASH FLOOD WARNING ISSUED EARLIER FOR THE AREA BETWEEN THE 
APACHE GOLD CASINO AND THE TOWN OF SAN CARLOS WAS CANCELED AT 415 PM.

STATIONARY THUNDERSTORMS...WITH RAINFALL RATES OF AT LEAST 2 INCHES 
PER HOUR DISSIPATED AFTER 345 PM.  THERE WERE NO REPORTS OF FLOOD OR 
FLASH FLOODING...HOWEVER IT IS LIKELY THAT PONDED WATER MAY STILL BE 
ON INDIAN HIGHWAY 6 ABOUT 2 MILES EAST OF THE APACHE GOLD CASINO.

ALTHOUGH THE THREAT FOR FLASH FLOODING HAS ENDED...A CHANCE FOR 
SHOWERS AND THUNDERSTORMS WILL CONTINUE THE REMAINDER OF THE 
AFTERNOON AND EVENING.

LAT...LON 3328 11067 3328 11045 3341 11045 3341 11065

$$

HV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 12:40 PM MST, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 5, 12:40 PM MST, 2 hours 37 minutes before
AZZ020>028-CAZ030>033-060000-

AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION
NATIONAL WEATHER SERVICE PHOENIX AZ
1240 PM MST SUN AUG 5 2007

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
UNSETTLED WEATHER...WITH PERIODS OF SHOWERS AND THUNDERSTORMS...
WILL EXIST OVER AND EAST OF THE LOWER COLORADO RIVER VALLEY TODAY
THROUGH TUESDAY AS AN AREA OF LOW PRESSURE OVER NORTHWEST MEXICO
INTERACTS WITH A VERY MOIST ATMOSPHERE. LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE WITH ANY STORMS. SOUTHWESTERLY FLOW ALOFT WILL BRING
SOME DRYING TO THE REGION WEDNESDAY AND THURSDAY...LEADING TO ONLY A
SLIGHT CHANCE FOR A THUNDERSTORM MAINLY OVER THE HIGHER TERRAIN OF
SOUTH-CENTRAL ARIZONA. SOUTHEASTERLY FLOW ALOFT WILL BECOME
REESTABLISHED FRIDAY INTO SATURDAY AS HIGH PRESSURE STRENGTHENS OVER
THE CENTRAL PLAINS...BRINGING SLIGHTLY WARMER TEMPERATURES ALONG
WITH SOME INCREASE IN MOISTURE MAINLY OVER SOUTH-CENTRAL ARIZONA.

&&

.SHORT TERM...
TODAY THROUGH TUESDAY...
COMPLEX FLOW PATTERN OVER WESTERN NORTH AMERICA. LARGE SCALE
FEATURES ARE THE ANTICYCLONE CENTRED OVER THE CENTRAL PLAINS AND THE
TROUGH CENTERED NEAR THE PACIFIC NORTHWEST COAST. IN BETWEEN IS A
BELT OF DEEP MOISTURE WITH ARIZONA IN THE HEART OF IT. THERE IS A
CYCLONIC CIRCULATION SOUTH OF ARIZONA WHICH HAS BECOME OBSCURED BY
ALL THE CLOUDS ASSOCIATED WITH CONVECTION OVER SONORA. WATER VAPOR
SHOWS AN UPPER LEVEL WAVE MOVING INTO CHIHUAHUA AND POSSIBLY A
SMALLER CYCLONIC FEATURE NEAR THE SONORA/CHIHUAHUA BORDER. RIGHT
OVER THE PHOENIX AREA IS A SMALL CYCLONIC CIRCULATION WHICH COULD
POSSIBLY BE REMNANTS OF LAST NIGHTS CONVECTION OR AN EDDY OF SOME
SORTS ON THE FAR NORTHERN PERIPHERY OF THE LOW TO OUR SOUTH.
CONVECTION ALREADY WELL UNDER WAY OVER FAR SOUTHEAST ARIZONA AND
NORTHERN SONORA. 12Z PSR SOUNDING INDICATES DECENT CAPE IF WE CAN
WARM INTO THE UPPER 90S. HOWEVER...THERE WILL BE SOME NEGATIVE
BUOYANCY TO OVERCOME AND EVEN SOME RELATIVELY DRIER AIR ABOVE THE
MIXED LAYER WHICH WOULD HAVE THE EFFECT OF REDUCED CAPE. TUS
SOUNDING INDICATES A LOWER LFC LEVEL BUT NOT A LOT OF MIXED LAYER
CAPE. GIVEN HOW MOIST THE CONDITIONS ARE...ANY STORMS THAT FORM WILL
HAVE THE POTENTIAL FOR HEAVY RAIN. 12Z MODELS GENERALLY DID A DECENT
JOB INITIALIZING WIND FIELDS...EVEN INDICATING THE CIRCULATION OVER
CENTRAL ARIZONA. NAM DID A BETTER JOB INITIALIZING THE PSR RAOB THAN
GFS WHILE GFS WAS SLIGHTLY BETTER WITH THE TUS SOUNDING.

A KEY DIFFERENCE BETWEEN THE NAM AND GFS IS HOW THEY HANDLE THE
UPPER LEVEL FLOW PATTERN AND INITIALIZING THE AREA OVER SOUTHERN
ARIZONA/NORTHERN SONORA/NORTHERN GULF OF CALIFORNIA WHERE THERE IS A
LACK OF OBSERVATIONAL DATA AND CONVECTION IS MAKING IT HARD TO
DISCERN THE FLOW FROM SATELLITE IMAGERY. IN SHORT...THE GFS IS MORE
FAVORABLE FOR SOUTHWEST ARIZONA AND PORTIONS OF OUR AREA NEAR TWC
FORECAST AREA...YUMA AND LA PAZ PRIMARILY AND SOUTHWEST MARICOPA AND
PINAL COUNTY. IT IS SHOWING QUITE A BIT OF UPPER LEVEL DIVERGENCE
ASSOCIATED WITH DIFFLUENCE AND SOME SPEED DIVERGENCE...DEPENDING ON
THE LOCATION. THE DIFFLUENCE ASSOCIATED DIVERGENCE BULLSEYES APPEAR
TO BE OVERDONE. THE NAM ON THE OTHER HAND SHOWS QUITE A BIT LESS
UPPER LEVEL DIVERGENCE THOUGH IT DOES INDICATE SOME SPEED DIVERGENCE
OVER WESTERN PORTIONS OF THE FORECAST AREA TODAY. THERE IS APT TO BE
MORE MOISTURE IN WESTERN PORTIONS OF THE FORECAST AREA
TODAY...ESPECIALLY NEAR THE LOWER COLORADO RIVER VALLEY TODAY DUE TO
A SONORAN MCS OUTFLOW RELATED GULF SURGE THAT MOVED IN OVERNIGHT.
HOWEVER...THIS WILL HAVE ALSO COOLED THE BOUNDARY LAYER WHICH WOULD
HURT INSTABILITY.

WILL HOLD OFF FOR NOW ON ANY FLASH FLOOD WATCHES TO SEE HOW THINGS
BEGIN TO DEVELOP. WILL MAKE SOME TWEAKS TO POP TIMING. MORE LATER.

PREVIOUS DISCUSSION...
A RATHER ACTIVE SHORT TERM IS EXPECTED...AS WEATHER DISTURBANCES
WILL INTERACT WITH ANOMALOUSLY HIGH ATMOSPHERIC MOISTURE CONTENT.
PERIODS OF SHOWERS AND THUNDERSTORMS...ESPECIALLY OVER AZ PORTION OF
THE CWA...ARE A GOOD BET...WITH LOCALLY HEAVY RAINFALL LIKELY WITH
SOME OF THE STORMS.

SUBTROPICAL DISTURBANCE CURRENTLY CENTERED OVER SONORA/GULF OF
CALIFORNIA...WITH TROUGH EXTENDING NORTH INTO ARIZONA. THIS SYSTEM
CONTINUES TO TRIGGER SPOTTY SHOWERS OVER SOUTH-CENTRAL AZ THIS
MORNING. MEANWHILE...VIGOROUS UPPER LOW WITH 80 KT JET CORE WAS
PUSHING SLOWLY EAST INTO CENTRAL CALIFORNIA. THESE TWO WEATHER
SYSTEMS SUPPORT SOUTHERLY LOW-LEVEL FLOW OVER NW MEXICO AND OUR
CWA...WHICH SUPPORTS SOME DEGREE OF MOISTURE INCREASE TODAY INTO
MONDAY. ALREADY NOTED DEVELOPMENT OF SHALLOW (LOWEST 3KFT) SSE FLOW
ON KYUX VWP DURING THE PAST FEW HOURS...YUMAS SFC DEW POINT HAS
RISEN INTO THE MID 70S...AND THE GPS/IPW SENSOR AT PUERTO PENASCO
(ROCKY POINT) INDICATES PWATER INCREASED FROM 1.6 TO 2 DURING THE
PAST COUPLE OF HOURS...SO LOW-LEVEL MOISTURE FROM THE GULF OF
CALIFORNIA WILL BE ON THE INCREASE TODAY...MAINLY OVER AND JUST EAST
OF THE LOWER COLORADO RIVER VALLEY. RIGHT ENTRANCE REGION OF 80 KT
JET...APPROACH OF A WEAK WEATHER DISTURBANCE WITH DECENT UPPER LEVEL
DIVERGENCE...A DECENT LOW LEVEL LAPSE RATE...SOME CAPE...AND THE
MOISTURE INCREASE SHOULD RESULT IN AN INCREASE IN CONVECTIVE
ACTIVITY MAINLY OVER WEST-CENTRAL AZ THIS AFTN/EVENING... WITH A
SLIGHTLY LOWER CHANCE FOR STORMS OVER SOUTH-CENTRAL AZ WHERE
THERMODYNAMIC/KINEMATIC FORCING IS LESS FAVORABLE (VERY LIGHT
FLOW...NO PRONOUNCED UPPER DIVERGENCE...AND A COOLER BOUNDARY LAYER
COMPARED TO SATURDAY). HOWEVER...ATMOSPHERIC MOISTURE CONTENT IS
ALREADY ANOMALOUSLY HIGH OVER SOUTH-CENTRAL AZ (AROUND 2)...AND
COULD RISE FURTHER DURING THE AFTN/EVENING...SO OUTFLOW GENERATED BY
STORMS OVER LA PAZ/YUMA COUNTIES MAY BE SUFFICIENT TO TRIGGER
SCATTERED STORMS IN THAT AREA BY LATE AFTN/EARLY EVENING.

HARD TO SAY HOW THINGS WILL PLAY OUT BEYOND TONIGHT...BUT GFS
CONTINUES TO FORECAST INCREASED CAPE MAINLY OVER SOUTH-CENTRAL AZ
MONDAY AFTN-EVENING AS WHATS LEFT OF THE SUBTROPICAL DISTURBANCE
MOVES NORTHEAST TOWARD SOUTH-CENTRAL/SOUTHEAST AZ. HAVE BUMPED POP
INTO MID-CHANCE RANGE FOR SOUTH CENTRAL AZ MONDAY EVENING...THEN
HELD ONTO A SLIGHT CHANCE FOR STORMS OVER SOUTH-CENTRAL AZ
TUESDAY...WITH THE BEST CHANCE OVER THE HIGHER TERRAIN EAST OF
PHOENIX. EXPECT BELOW NORMAL DAYTIME HIGHS DURING THE PERIOD...WITH
BIGGEST DEPARTURE FROM NORMAL OVER THE SOUTH-CENTRAL DESERT (HIGHS
AT PHOENIX MAINLY IN THE MID-UPPER 90S).

&&

.LONG TERM...
TUESDAY NIGHT THROUGH SATURDAY...
AS PREVIOUS DISCUSSION NOTED...MONSOON MOISTURE BOUNDARY WILL PUSH
SLOWLY EAST ACROSS OUR CWA THROUGH THURSDAY AS SOUTHWEST FLOW
BECOMES ESTABLISHED...WITH DRIEST AIR OVER FAR SOUTHEAST CALIFORNIA.
RECENT GFS RUNS HAVE NOT BEEN SO AGGRESSIVE WITH THE DEGREE OF
DRYING EXPECTED OVER SOUTHWEST AND ESPECIALLY SOUTH-CENTRAL
ARIZONA...SO I RETAINED A SLIGHT CHANCE FOR A LATE AFTN/EARLY
EVENING STORM OVER SOUTH-CENTRAL AZ WEDNESDAY...HOWEVER...IT STILL
APPEARS LIKELY THAT ENOUGH LOW LEVEL DRYING WILL OCCUR TO ELIMINATE
CAPE AND END THE CHANCE FOR STORMS OVER ALL OF THE LOWER DESERT BY
THURSDAY....THOUGH A SLIGHT CHANCE FOR AN AFTN/EVENING STORM WILL
PERSIST OVER THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY. BY FRIDAY
AND SATURDAY... STRONG UPPER HIGH BECOMES CENTERED OVER THE CENTRAL
PLAINS AND SLOWLY STRENGTHENS...BRINGING A RETURN TO SOUTHEAST FLOW
ALOFT OVER AZ PTN OF OUR CWA. WOULD EXPECT TO SEE SOME INCREASE IN
MID-LEVEL MOISTURE AS THIS OCCURS...AND GFS SUPPORTS THIS IDEA.
SHOWED A SLIGHT INCREASE IN AFTN/EVE POP MAINLY OVER THE HIGHER
TERRAIN OF SOUTH-CENTRAL AZ DURING THIS PERIOD...BUT KEPT LOWER
DESERT DRY FOR NOW. THAT MAY CHANGE...STAY TUNED.

EXPECT A SLOW WARMING TREND DURING THE PERIOD...WITH MAX TEMPS
RISING TO NEAR TO SLIGHTLY ABOVE NORMAL BY FRIDAY-SATURDAY AS UPPER
HIGH STRENGTHENS.

&&

.AVIATION...
AUG 5 1940 UTC (AUG 5 1240 MST)

QUICK UPDATE TO KPHX/KIWA TAFS. RADAR AND SATELLITE IMAGERY ARE
SHOWING SCATTERED SHOWERS ARE FILLING IN ACROSS THE AREA. ATMOSPHERE
REMAINS MARGINALLY STABLE...WHICH IS CONFIRMED BY ACARS SOUNDINGS.
TSTMS HAVE DEVELOPED WELL EAST OF PHX /NEAR THE NM BORDER/ WHERE
THERE WAS MORE SUNSHINE THIS MORNING. RATHER COOL TEMPS /91 DEG F AT
KPHX NOW/ AND THICKENING CLOUDS SUPPORT MORE SHOWERY ACTIVITY AND
WILL HAMPER TSTM DEVELOPMENT. OFF AND ON SHOWERS SHOULD CONTINUE
THROUGH A GOOD PART OF THE DAY. WILL UPDATE TAFS AS NEEDED.

FOR KBLH...KIPL...KYUM...FOR THE MOST PART...NOT EXPECTING MUCH IN
TERMS OF CONVECTION TODAY. COULD SEE A STRAY SHOWER/TSTM
DEVELOP...BUT PROBABILITY IS LOW AND COVERAGE WILL BE ISOLATED.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
AUG 5 1130 UTC (AUG 5 0430 MST)

TODAY AND MONDAY WILL BE UNSETTLED DUE TO THE PASSAGE OF WEATHER
DISTURBANCES. LOCALLY HEAVY RAIN WILL CONTINUE TO BE A POSSIBILITY
DURING THAT TIME AND TEMPERATURES WILL BE COOLER THAN THEY HAVE BEEN
IN PREVIOUS DAYS. DRIER AIR AND WARMER TEMPERATURES WILL MAKE A
SIGNIFICANT ADVANCE ACROSS SOUTHEAST CALIFORNIA EARLY THIS WEEK
LEADING TO A DOWNTREND IN HUMIDITIES AND STORM CHANCES. BY WEDNESDAY
...THE DRIER SOUTHWESTERLY FLOW WILL LIMIT PRECIPITATION CHANCES TO
THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA...MAINLY EAST OF PHOENIX.

&&

PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...AJ/DG
LONG TERM...DG
AVIATION...INIGUEZ
FIRE WX...MEYERS
Hazardous weather outlook, Aug 5, 5:57 AM MST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
557 AM MST SUN AUG 5 2007

AZZ024-061300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
557 AM MST SUN AUG 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. LOCALLY
HEAVY RAINFALL...WITH THE POSSIBILITY OF A FLASH FLOOD...WILL BE THE
PRINCIPAL HAZARD. STRONG GUSTY WINDS WILL ACCOMPANY THE MOST INTENSE
STORMS...ESPECIALLY DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR
MONDAY AND TUESDAY...WITH ONLY A SLIGHT CHANCE FOR STORMS WEDNESDAY
THROUGH SATURDAY. LOCALLY HEAVY RAINFALL...WITH THE POSSIBILITY OF A
FLASH FLOOD...WILL BE THE PRINCIPAL HAZARD MONDAY AND TUESDAY. STRONG
GUSTY WINDS WILL BE POSSIBLE WITH THE MOST INTENSE STORMS...
ESPECIALLY DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ022-023-027-028-061300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
557 AM MST SUN AUG 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH SCATTERED
THUNDERSTORMS POSSIBLE TONIGHT. LOCALLY HEAVY RAINFALL...WITH THE
POSSIBILITY OF A FLASH FLOOD...WILL BE THE PRINCIPAL HAZARD...
ESPECIALLY OVER THE HIGHER TERRAIN OF NORTHERN AND EASTERN MARICOPA
COUNTY AS WELL AS NORTH-CENTRAL PINAL COUNTY. STRONG GUSTY WINDS WILL
BE POSSIBLE WITH THE MOST INTENSE STORMS...AND WINDS MAY BE
SUFFICIENT TO GENERATE LOCAL AREAS OF DENSE BLOWING DUST OVER THE
LOWER DESERT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL OCCUR MONDAY AFTERNOON AND NIGHT...WITH
ISOLATED STORMS TUESDAY AND WEDNESDAY. LOCALLY HEAVY RAINFALL...WITH
THE POSSIBILITY OF A FLASH FLOOD...WILL BE THE PRINCIPAL HAZARD...
ESPECIALLY MONDAY NIGHT. STRONG GUSTY WINDS WILL BE POSSIBLE WITH
THE MOST INTENSE STORMS...AND WINDS MAY BE SUFFICIENT TO GENERATE LOCAL
AREAS OF DENSE BLOWING DUST OVER THE LOWER DESERT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-021-025-026-CAZ031-061300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
557 AM MST SUN AUG 5 2007 /557 AM PDT SUN AUG 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST
ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
LOCALLY HEAVY RAINFALL...WITH THE POSSIBILITY OF A FLASH
FLOOD...WILL BE THE PRINCIPAL HAZARD. DAMAGING STRAIGHT LINE WINDS
WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. GUSTY WINDS MAY BE
SUFFICIENT TO GENERATE LOCAL AREAS OF DENSE BLOWING DUST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DG

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.